MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. -1213643 MESH - VENTRALEX; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. -1213643 MESH - VENTRALEX; SURGICAL MESH
Catalog Number 0010301
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Codes Pain (1994); Peritonitis (2252)
Date of Event 10/06/2022
Type of Reportable Event Serious Injury
Event or Problem Description
As per ansm report ((b)(4)): description of incident: since (b)(6) 2022, i have been living in hell.It started on (b)(6) 22 when i had surgery for an umbilical hernia.The surgeon inserted a ventralex prosthesis, which was poorly fitted and broke in my peritoneum, causing me to develop peritonitis.I have had multiple operations, and this is still the case today, the last one being on (b)(6) 25, but i am still in pain and there has been no improvement.Date of operation: (b)(6) 2025 clinical history: 45-year-old female patient.She presents with a hernia that has become bothersome.There is a clear indication for hernia repair.Approach: direct approach.Lesions observed: a note indicates a double hernia at the upper part of the scar.Upon opening the hernial neck, an incarcerated omental fringe is observed at this level, which will be resected.The neck is supra-centimetric, requiring the placement of a prosthesis.Procedure performed: release of the anterior aponeurosis of the rectus abdominis muscles.Dissection of the hernial neck, which is opened.A fringe of omentum is released at this level, which will be resected by ligation and sectioning with vicryl 2/0 and sent for histological examination.Haemostasis is checked.The intra-abdominal surfaces of the wall are released.A 4.3 cm ventralex prosthesis is inserted and its correct positioning and spreading are checked.Aponeurotic closure using the two strips of the prosthesis with ethibond 2/0.Closure of the anterior aponeuroses with stratafix 0.Subcutaneous closure with vicryl 3/0 and intradermal suture on the skin with monocryl 4/0.Current condition of the patient: i am in a situation where i have lost my job.I was a childminder and i will never be able to carry heavy things again.I am in constant pain and have been taking oxycontin every day for a year and a half".
 
Additional Manufacturer Narrative
As reported, the patient experienced peritonitis and pain post implant of ventralex mesh.Contact information was not provided as such we are unable to request additional information.Based on the information available to date, no conclusions can be made as to the degree to which the implant may have caused or contributed to the patient's postoperative complications.The adverse reaction section of the instructions-for-use, supplied with the device identifies pain as a possible complication.No lot number has been provided; therefore, a review of the manufacturing records is not possible.Based on the information as provided the date of implant is not clear as such the date of implant field has been left blank.Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.

Brand Name
MESH - VENTRALEX
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC. -1213643
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED -3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
8005566756
MDR Report Key24211878
Report Number1213643-2026-00068
Device Sequence Number9624675
Product Code FTL
UDI-Device Identifier00801741000355
UDI-Public(01)00801741000355
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K132441
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 01/16/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number0010301
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/15/2026
Initial Report FDA Received Date01/29/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexFemale
Patient Weight81 KG